Thursday, October 2, 2008

From a personal letter

You once told me you don't feel like you don't exist.

I feel that way right now, for the last couple of days. You don't SI do you?

I've wanted to throw myself against the wall, do something to feel something so I know I exist. I lie in bed for days and cannot stop crying, and the cat shares the bed with me. I can hear her heart beat, and her purr, and I know she exists, but I don't think I do, even though I must on some level to hear her purr and her heart beat.


I hope this feeling lifts soon. Sick as a dog from Cymbalta......migraines, brain zaps... the runs,


I just wish to be normal, even for a moment.

Take care,

Susan

14 comments:

Merelyme said...

oh susan...i am so sorry you are feeling this way. anything i can do?

kathy said...

I'm Holly's Aunt Kathy asking each of you to consider making a donation to sponsor me in the American Foundation for Suicide Prevention "Out of the Darkness" Community Walk."


http://afsp.donordrive.com/index.cfm?fuseaction=donorDrive.participant&eventID=643&participantID=15119

[img]http://www.bungalowbay.com/images/albums/NewAlbum_523fc/tn_TennisShoeCat_large.gif[/img]

Immi said...

I hope the feeling does lift soon for you, it sounds awful. I'm sorry you feel like this. May it pass quickly.

s said...

Are you going on or off Cymbalta? That drug is hell both ways.

susan said...

@merelyme, thank you. your blog helps me a lot when I am like this, I do so much like reading you...

@Immi, it usually passes it a day or so, then comes back....I've learned to just ride it out, and this blog helps as therapy.

@S, I was on Cymbalta, and got very manic from it- so my pdoc told me to go off it cold turkey. Yep. I did, and got extremely ill from that. So I called up the pdoc and told her about the side effects from cold turkey and we both agreed I should go back on the Cymbalta, So currently, I am on 60 mg, and should be starting to taper it down later this month to 40, with a goal of either completely weaning off, or the lowest dose possible. I have gone from 3000 mg of lithium, to 600 mg but just had a blood draw and may need to go back to 900. In the 23 years I have been on lithium, 600 is the lowest dose. I usually take about 2000.

@AK, I will sponsor you for sure. Can I mail a check to your address?

Radagast said...

What was it Descartes wrote? "I am thinking, therefore I exist," or something? Not that I'm any great scholar, or anything, but if one is considering the question of whether one exists, or not, then that, in and of itself, is proof that one *does* exist. Plato wrote of the "knowledge of knowledge," too, before Descartes. Bright bloke, Plato.

Not that any of that helps you, of course. I'm still trying to work out what "normal" is. In fact, I'm not: there is no standard of normality, and any attempt to formulate one would end in failure, as organized religion demonstrates.

Nope: do your best, and if that's not good enough for some, then fuck 'em!

Matt

Larry said...

Depression, bipolar or unipolar, is basically the brain's inability to regulate emotions/moods.

They bounce up and down and in careening directions all over the place -- like a rubber ball in a confined space -- that eventually they exhaust themselves into numbness.

I've never been tempted by SI. (Suicide, yes, but not SI.) But how I've had the feelings that I understand can tempt others into SI.

Hang in there, Susan. So many people care about you.

susan said...

@Radagast, I like the way you think.

@Larry, thank you.

carrie said...

susan, i ran across your blog purely by accident . . . i think. then i took the time to read your words and i immediately felt the most profound empathy. i have been where you are so many times in my life but with no cat to share my bed and make me consider another day. as the sister of a young man who committed suicide, this disease runs in my family. his exit from this world sent my parents into a spiral of pain that will never heal. His act also took away what i often thought was my only out. i have come to believe that i have the courage and will somehow find the strength to face every day as it comes. i want to believe that i will someday know what my "normal" is. my thoughts are with you. Peace.

Border Life said...

Ugh. Withdrawal. I miss a day of Cymbalta and I'm physically ill and get a little mentally "off". There's no forgetting to take this med. I've never felt as much like a junkie as when getting off Risperdal or forgetting a Cymbalta! I'd sell a blood relative for a pill.

I find feeling unreal a lonely place. I'm so glad you have kitty with you! Sometimes I can "come back" a bit by getting very cold (AC in the car for a loong time) or taking a very cold shower.

I hope both the deperonalization/derealization and the brain zaps and runs diminish soon! Sounds craptastic! I feel for you. I don't pray, and it sounds all wrong to say I'll think of you when on the toilet, so let me just wish you well! <3 Border Life

Dano MacNamarrah said...

Oh lovie, I don't know where to begin. I am so deeply sorry for your suffering. You are a brilliant, caring and compassionate woman. You have the strengths of armies in your words, despite their ECT dampening.

You are a fierce writer, with a soul and bravery, grace and talent that shines through. Nothing can quiet your inner voice, as you have more than proven. Your terrible history has shown that you have a spine of steel and the words of a gifted seer.

I have a long history of SI, which I won't describe here. I found in my early attempts, that I wanted to better the instruction. It's an awful way to express the fear, anger, lack of control or bottled up emotions.

All one has after, is terrible scars that scream voiceless accusations at all who see them. It's not worth it. It's addictive, and like any other addiction that tries to cope with inner pain, it only escalates.

L said...

God Bless you!!! I will pray for you....

Anonymous said...

Hi susan its Dave from Sydney on MoodGarden, the guy who had the funeral today (not my own lol). Just dropping in to say hi and thanks for the comments. I read your bully story and really liked it. Awesome story. Well, like you say, keep going yeh. A bad day for you I see... Maybe you should play nintendo. Or put some cucumbers on your eyes. Have a yoghurt (it has acidofobiphildairy.)Or do a poo. Thats my favorite.
Anyway, if you want you can facebook me - Dave Bergs from australia. Just dont send too much fan mail...

Anonymous said...

Its Dave again, just realized that you had a bad day on the 2nd... Hope today is a good day for you.
If not you can throw yourself against the wall like this guy:
http://www.youtube.com/watch?v=BQEzxj5FIvY

Related Posts with Thumbnails